Womb (uterus) cancer

A place for people affected by womb cancer (also known as uterus or endometrial cancer) to support one another, ask questions, and share their experiences.

Thyroid checks

NannyAnny
Posted by

I know lots of ladies on here have thyroid problems and are on tablets. Being a bit new to this could I ask how often you have a thyroid check? I thought my doctor said 6 months, but when I rang the doctors the receptionist said yearly, although admitted she was new!!!!

Lass
Posted by

Hey Nanny, 

It depends on what your problem is and what you're being checked for, as well as how you feel.

Lass

Xx

Hope is important because it can make the present moment less difficult to bear. If we believe that tomorrow will be better, we can bear a hardship today. - Thich Nhat Hanh

Arla
Posted by

For me after my first dose they checked me every three months until they got my level of thyroxine right, I think I started on 25, then up tp 50 then up to 75 and that got my readings in the normal range, I'll have another check a year after that last one. They used to do the same with my Gran, yearly checks and if she needed a change in dose they would check after three months and adjust if needed, if not it would be another year for review. She has worked her way up to 150 a day over about 30 years! 

Xx

NannyAnny
Posted by

Thankyou, Arla,

My last check in January came back satisfactory, so perhaps they've got the level right now, and so it might be yearly. I'm on 100 now. I only worry because I know the thyroid multiplied down the back before I was on the tablets. It all happened about the same time as I was diagnosed, so any symptoms were overtaken by worry about cancer and I also had problems with blood pressure tablets at the same time!! It wasn't a good time a couple of years ago!!!!!  xxxx

MrsWoodentop
Posted by

Hi NannyAnny,

I have been on thyroxine for 20 years. It's yearly unless you go in with any symptoms which suggest they might not have the dose right, then they test your TSH at least, and sometimes T4 and adjust accordingly.

It's about getting it right so you don't have symptoms. Once they have, it's yearly.

Do tell them if you get symptoms of over or under active so they can adjust the dose.

Mrs Woodentop.
NannyAnny
Posted by

Hi Mrs Woodentop,

The only symptom that I remember is that my hair went straight. Its always had a kink in it!! But, I didn't realise until I had been on the tablets, and my hair got its old curl back!!! It was picked up in my yearly cholesterol test, and he changed my blood pressure tablets at the same time. The blood pressure tablets made me swell up, and it was just after that I was diagnosed with womb cancer!! I didn't know if I was coming or going, and what was causing what!! I'm quite happy now you have all said its yearly!!! xxx

MrsWoodentop
Posted by

Hi NannyAnny,

My first blood pressure tablets were Amlodepine , and my feet and ankles also swelled up.

I told my GP, as that was not acceptable to me, and she switched me to Ramipril. The feet and ankles went back to normal straight away, and I have been on that since. x

Mrs Woodentop.
NannyAnny
Posted by

Hi Mrs Woodentop,

I started off on Amlodopine.  I was on the smallest dose, then the doctor upped the amount to 10mg. We were on holiday, walking, and as it was wet I put my wellingtons on with my trousers tucked into the top. Half way into the walk my leg hurt, so I stopped and took the wellington off. Where my trousers had been there was a deep mark, and when I tried to put the wellington back on it was a struggle to get it on round the top. (my legs have never been that fat!!)

As soon as I got home I went back to the doctor who said ' I see so much of this'. Well why are the pills still prescribed? I did read its down to money!!! They are cheap. I'm now on Lercanidipine and have no problems. My ankles and legs went down overnight.

Of course, when I had a bleed about a month later I blamed the tablets!!!! x